Alert archive / Minnesota / Tornado Warnings in 2008
Tornado Warning 39, NWS Twin Cities, MN
NWS Twin Cities, MN issued this tornado warning at Jul 11, 2008, 8:46 PM CDT for Polk County, Wisconsin; Chisago County, Washington County, Minnesota. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2008, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 11, 2008, 9:06 PM CDT
- In force
- 20 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chisago County, MN, Washington County, MN, Polk County, WI
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:55 PM CDT | TSTM WND DMG | Osceola, WI | FEW TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KMPX 120146 TORMPX MNC025-163-WIC095-120215- /O.NEW.KMPX.TO.W.0039.080712T0146Z-080712T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 846 PM CDT FRI JUL 11 2008 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA... NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA... SOUTHWESTERN POLK COUNTY IN NORTHWEST WISCONSIN... * UNTIL 915 PM CDT * AT 842 PM CDT...RADAR INDICATED A STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS 5 MILES WEST OF SCANDIA...OR ABOUT 4 MILES EAST OF FOREST LAKE...AND MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS INCLUDE... OTISVILLE... EAST FARMINGTON... OSCEOLA... DRESSER... TAYLORS FALLS... ST CROIX FALLS... SCANDIA... WHEN A TORNADO WARNING IS ISSUED BASED ON RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4547 9258 4525 9254 4523 9291 4531 9292 TIME...MOT...LOC 0146Z 244DEG 43KT 4529 9283 $$
2 follow-up statements
000
WWUS53 KMPX 120158
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 PM CDT FRI JUL 11 2008
MNC163-120207-
/O.CAN.KMPX.TO.W.0039.000000T0000Z-080712T0215Z/
WASHINGTON MN-
857 PM CDT FRI JUL 11 2008
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF
THE WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL MINNESOTA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR
EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4524 9275 4534 9276 4541 9271 4547 9258
4525 9254
TIME...MOT...LOC 0157Z 244DEG 43KT 4531 9270
$$
MNC025-WIC095-120215-
/O.CON.KMPX.TO.W.0039.000000T0000Z-080712T0215Z/
CHISAGO MN-POLK WI-
857 PM CDT FRI JUL 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN POLK AND SOUTHEASTERN CHISAGO COUNTIES...
AT 855 PM CDT...A FUNNEL CLOUD WAS REPORTED BY A TRAINED SPOTTER
NEAR DRESSER IN POLK COUNTY.
AT 854 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE TORNADIC THUNDERSTORM WAS
LOCATED 3 MILES SOUTHWEST OF OSCEOLA...AND MOVING NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE EAST FARMINGTON...TAYLORS
FALLS...ST CROIX FALLS...OSCEOLA AND DRESSER.
WHEN A TORNADO WARNING IS ISSUED BASED ON RADAR...IT MEANS THAT
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4524 9275 4534 9276 4541 9271 4547 9258
4525 9254
TIME...MOT...LOC 0157Z 244DEG 43KT 4531 9270
$$000
WWUS53 KMPX 120206
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT FRI JUL 11 2008
MNC025-WIC095-120215-
/O.CAN.KMPX.TO.W.0039.000000T0000Z-080712T0215Z/
CHISAGO MN-POLK WI-
905 PM CDT FRI JUL 11 2008
...THE TORNADO WARNING FOR SOUTHWESTERN POLK AND SOUTHEASTERN CHISAGO
COUNTIES IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM CAPABLE OF PRODUCING A TORNADO
HAD WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE
TORNADO WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY UNTIL
915 PM CDT.
THE STORM HAS WEAKENED...AND NO LONGER APPEARS TORNADIC. THEREFORE...
THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 4524 9275 4534 9276 4541 9271 4547 9258
4525 9254
TIME...MOT...LOC 0205Z 244DEG 43KT 4535 9258
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this tornado warning went out at Jul 11, 5:50 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 11, 5:50 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 550 PM CDT FRI JUL 11 2008 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 245 PM CDT FRI JUL 11 2008/ STRONG UPPER LEVEL TROUGH ALONG WITH A POTENT COLD FRONT...WILL PUSH ACROSS MUCH OF THE UPPER MIDWEST THIS EVENING AND OVERNIGHT. TSRA EXPECTED TO FIRE ALONG THE COLD FRONT AND TREK EAST OVER INTO WESTERN WISCONSIN TONIGHT. SFC TEMPS HAVE SOARED INTO THE UPPER 80S AND LOWER 90S AHEAD OF THE FRONT OVER WEST CENTRAL MN. LAPSWRF MODEL HAS TSRA DEVELOPING AND BECOMES MORE WIDESPREAD BETWEEN 23Z-02Z OVER EAST CENTRAL MN. THE INTIAL SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND TORRENTIAL RAINS. A FEW DECRETE SUPERCELLS COULD PRODUCE TORNADOES. EXPECT MORE OF A LINEAR LINE OF TSRA OCCURRING LATER THIS EVENING/OVERNIGHT. PRECIP WATER VALUES INCREASE TO OVER 2.00 INCHES. WET BULB ZERO ARE OVER 12000 FEET. CAP STRENGTH(INHIBITION FOR DEVELOPMENT OF TSRA) REMAINS FAIRLY STRONG ACROSS MUCH OF THE FORECAST AREA AT THIS TIME. AIRMASS SHOULD RAPIDLY DESTABLIZED IN THE VICINITY AND JUST AHEAD OF THE COLD FRONT. PRECIP MOVING OUT OF CWA OVERNIGHT...THEN A DRY WEATHER PATTERN OVER THE NEXT FEW DAYS. DRY NORTHWEST AIR FLOW PREVAILING OVER THE UPPER MIDWEST THROUGH MONDAY. MEDIUM AND LONG RANGE MODELS...ALL INDICATE A RATHER UNSETTLED WEATHER PATTERN OVER THE UPPER MIDWEST WITH SEVERAL WEAK SHORT WAVE TROUGH MOVING THROUGH THE WESTERLY FLOW. && .AVIATION.../00Z TAF ISSUANCE/ MAIN TAF CONCERNS HAVE TO DO WITH N TO S ORIENTED LINE OF STORMS MARCHING ACRS MN ATTM. LINE MORE SOLID OVER THE NRN HALF OF THE FA...AFFECTING MAINLY STC...BUT BKN CONVECTION BEGINNING TO FILL IN OVR SWRN MN...WHICH WILL EVENTUALLY AFFECT THE REST OF THE TAF SITES...EXCEPT AXN. TIMING HAS SLOWED DOWN A BIT...WITH MSP LIKELY TO BE AFFECTED AROUND/JUST AFT SUNSET. CONVECTION SHUD CLEAR ALL THE TAF SITES BY 06Z. THE LINE OF STORMS COULD PRODUCE VERY GUSTY WINDS AND PSBLY SOME HAIL AS THEY PASS. GUSTY WINDS IN PRETTY MUCH ALL THE TAFS...BUT ATTM...HAVE NOT INCLUDED ANY GR/GS IN ANY OF THEM. WILL CONT TO MONITOR TO SEE IF INCLUSION NEEDED IN UPDATES OR RIGHT BEFORE TAF ISSUANCE. AS CDFNT PASSES...WINDS WILL SHIFT TO A W TO NW DIRN...REMAINING GUSTY THRU THE ENTIRE TAF PD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/KAT
Hazardous weather outlook, Jul 11, 5:34 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 PM CDT FRI JUL 11 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 122245- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 534 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINS. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 94 CORRIDOR OVER CENTRAL MINNESOTA PRIOR TO MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO MOVE OVER WESTERN WISCONSIN AFTER 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS THE OUTLOOK AREA THIS EVENING. SKYWARN SPOTTER ACTIVATION MAYBE NEEDED DURING THE OVERNIGHT HOURS OVER WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 11, 8:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 1 N HILLTOP 45.07N 93.25W
07/11/2008 ANOKA MN AMATEUR RADIO
7 INCH DIAMETER TREES DOWN AT HWY 65 AND I694.
&&
MKMLocal storm report, Jul 11, 8:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL ZIMMERMAN 45.44N 93.59W
07/11/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
OCCURRED 2 MILES SOUTH OF COUNTY ROAD 4.
&&
AJZLocal storm report, Jul 11, 8:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SSE GRASSTON 45.77N 93.14W
07/11/2008 KANABEC MN TRAINED SPOTTER
AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.
&&
MKMLocal storm report, Jul 11, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL HEWITT 46.32N 95.09W
07/11/2008 M0.75 INCH TODD MN FIRE DEPT/RESCUE
0515 PM HAIL 5 E HEWITT 46.32N 94.98W
07/11/2008 M0.75 INCH TODD MN LAW ENFORCEMENT
NEAR INTERSECTION OF 210/11.
0516 PM HAIL 6 WSW STAPLES 46.33N 94.92W
07/11/2008 M1.00 INCH TODD MN EMERGENCY MNGR
0530 PM HAIL 3 SW MURDOCK 45.19N 95.44W
07/11/2008 E0.75 INCH SWIFT MN STORM CHASER
0535 PM HAIL 8 SE STARBUCK 45.53N 95.42W
07/11/2008 M2.75 INCH POPE MN PUBLIC
0550 PM HAIL 1 W SUNBURG 45.35N 95.26W
07/11/2008 M0.75 INCH SWIFT MN LAW ENFORCEMENT
0554 PM HAIL 3 SE MOTLEY 46.31N 94.60W
07/11/2008 M1.00 INCH MORRISON MN TRAINED SPOTTER
0607 PM HAIL BELGRADE 45.45N 95.00W
07/11/2008 E0.88 INCH STEARNS MN FIRE DEPT/RESCUE
0609 PM HAIL NEW LONDON 45.30N 94.95W
07/11/2008 M1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0611 PM HAIL BELGRADE 45.45N 95.00W
07/11/2008 M0.88 INCH STEARNS MN FIRE DEPT/RESCUE
0625 PM HAIL 3 SW SPICER 45.20N 94.98W
07/11/2008 M0.75 INCH KANDIYOHI MN TRAINED SPOTTER
0629 PM TORNADO 1 SW WILLMAR 45.11N 95.06W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
ONE QUARTER MILE SW OF WILMAR WITH DEBRIS IN THE AIR.
STILL ON THE GROUND MOVING EAST AT 15 MPH.
0632 PM TORNADO SE WILLMAR 45.12N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
NEAR INTERSECTION OF COUNTY ROAD 8 AND 19.
0632 PM FUNNEL CLOUD 5 N WILLMAR 45.20N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
0638 PM TORNADO 1 E WILLMAR 45.12N 95.03W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
APPROXIMATELY 200 YARDS WIDE. HIT A FARM AND PICKED UP A
LARGE AMOUNT OF METAL DEBRIS. MOVING 40 TO 50 MPH TOWARD
THE EAST.
0642 PM TORNADO 3 E WILLMAR 45.12N 94.99W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
TORNADO WEAKENED INTO THE ROPE STAGE. MOVING ENE AT
APPROXIMATELY 40 TO 50 MPH.
0645 PM TORNADO 4 SE WILLMAR 45.08N 95.01W
07/11/2008 KANDIYOHI MN LAW ENFORCEMENT
2 HOUSES HEAVILY DAMAGED ON SW 26TH AVE NEAR 40TH ST
SOUTHEAST. FARM MACHINERY DAMAGED. MAIN SWATH OF DAMAGE
OCCURRED ALONG COUNTY ROAD 19, BETWEEN HWY 71 AND COUNTY
ROAD 8.
0646 PM TSTM WND DMG 1 S WILLMAR 45.11N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
SHED FLATTENED. SMALL TRAILOR TURNED ON ITS SIDE. SEVERAL
FARM TRACTORS TURNED ON THEIR SIDES. OCCURRED AT 23171 S.
WILMAR ROAD AND COUNTY RD. 19. DAMAGE RESULTED FROM
TORNADO.
0647 PM TORNADO 8 W WILLMAR 45.12N 95.21W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
OCCURRED NEAR HIGHWAY 40 AND JUST EAST OF COUNTY ROAD 7.
0648 PM FUNNEL CLOUD BELVIEW 44.61N 95.33W
07/11/2008 REDWOOD MN PUBLIC
0648 PM FUNNEL CLOUD DELHI 44.60N 95.21W
07/11/2008 REDWOOD MN PUBLIC
0648 PM FUNNEL CLOUD 1 SW GROVE CITY 45.14N 94.70W
07/11/2008 MEEKER MN TRAINED SPOTTER
0653 PM TSTM WND GST 1 SW LITTLE FALLS 45.97N 94.38W
07/11/2008 M62.00 MPH MORRISON MN TRAINED SPOTTER
62 MPH GUST RECORDED WITH DOZENS OF TREES DOWN IN
VICINITY.
0654 PM TORNADO 1 E WILLMAR 45.12N 95.03W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
ONE HOUSE SEVERELY DAMAGED. TWO TURKEY BARNS FLATTENED.
0655 PM HAIL DANUBE 44.79N 95.10W
07/11/2008 M0.88 INCH RENVILLE MN FIRE DEPT/RESCUE
0658 PM HAIL 5 WNW OLIVIA 44.79N 95.10W
07/11/2008 M0.75 INCH RENVILLE MN TRAINED SPOTTER
0700 PM HAIL 3 N LITTLE FALLS 46.02N 94.36W
07/11/2008 M1.00 INCH MORRISON MN TRAINED SPOTTER
0700 PM TSTM WND DMG 1 ESE ST JOSEPH 45.56N 94.31W
07/11/2008 STEARNS MN TRAINED SPOTTER
TIME ESTIMATED. 1 FT TREE DOWNED.
0702 PM TSTM WND GST 3 WNW HARDING 46.14N 94.11W
07/11/2008 M67.00 MPH MORRISON MN MESONET
MEASURED BY MNDOT ROAD SENSOR ON HWY 25 AT MILE POST 140.
0714 PM TSTM WND GST 7 S HILLMAN 45.91N 93.89W
07/11/2008 M67.00 MPH MORRISON MN TRAINED SPOTTER
0714 PM TSTM WND GST WAITE PARK 45.55N 94.22W
07/11/2008 M84.00 MPH STEARNS MN TRAINED SPOTTER
0717 PM TSTM WND DMG 5 N WATKINS 45.39N 94.41W
07/11/2008 STEARNS MN TRAINED SPOTTER
FIFTEEN FOOT TREE DOWNED.
0720 PM TSTM WND GST ELK RIVER 45.33N 93.57W
07/11/2008 E65.00 MPH SHERBURNE MN TRAINED SPOTTER
0720 PM TSTM WND DMG WAITE PARK 45.55N 94.22W
07/11/2008 STEARNS MN TRAINED SPOTTER
POWER LINES TOPPLED, MULTIPLE TREES DOWNED.
0726 PM TSTM WND GST 4 NNE HUTCHINSON 44.94N 94.35W
07/11/2008 E62.00 MPH MCLEOD MN MESONET
62 MPH WIND GUST MEASURED AT HOOK LAKE RD.
0734 PM HAIL 7 N HUTCHINSON 44.99N 94.37W
07/11/2008 M0.75 INCH MEEKER MN TRAINED SPOTTER
0743 PM TSTM WND GST 2 SE CLEARWATER 45.39N 94.02W
07/11/2008 M68.00 MPH WRIGHT MN MESONET
68 MPH WIND GUST AT MNDOT ROAD WEATHER SENSOR ON I94 AT
MILE MARKER 180.
0750 PM TSTM WND DMG 4 SE BOCK 45.75N 93.50W
07/11/2008 KANABEC MN TRAINED SPOTTER
5 PINE TREES DOWNED UP TO 1 1/2 FT DIAMETER. SOME ON
POWER LINES. WIND GUST OF 48 MPH RECORDED.
0751 PM HAIL MONTICELLO 45.30N 93.80W
07/11/2008 M0.75 INCH WRIGHT MN TRAINED SPOTTER
OCCURRED AT INTERSECTION OF 25 AND 137TH.
0753 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/11/2008 E65.00 MPH WRIGHT MN TRAINED SPOTTER
DEBRIS ON ROAD, LARGE BRANCHES DOWNED.
0757 PM FUNNEL CLOUD ELK RIVER 45.33N 93.57W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
OCCURRED 1 MILE WEST OF ELK RIVER GOLF CLUB.
0800 PM TSTM WND DMG 2 SSE GRASSTON 45.77N 93.14W
07/11/2008 KANABEC MN TRAINED SPOTTER
AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.
0800 PM TSTM WND DMG MAYER 44.88N 93.89W
07/11/2008 CARVER MN TRAINED SPOTTER
TWO TO THREE INCH TREE LIMBS SEVERED.
0800 PM TSTM WND DMG MONTROSE 45.07N 93.91W
07/11/2008 WRIGHT MN TRAINED SPOTTER
COMMERCIAL GREENHOUSE TOPPLED OVER NEAR COUNTY ROAD 12
AND HIGHWAY 12.
0804 PM FUNNEL CLOUD 1 NW ELK RIVER 45.34N 93.58W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
0808 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
07/11/2008 WRIGHT MN TRAINED SPOTTER
SEVENTEEN INCH DIAMETER TREE DOWN. FIFTEEN INCH DIAMETER
TREE TOPPLED. TOTAL OF 5 TREES DOWNED.
0814 PM TSTM WND GST 2 W NEW ULM 44.32N 94.51W
07/11/2008 M59.00 MPH BROWN MN MESONET
59 MPH WIND GUST RECORDED AT THE NEW ULM AIRPORT.
0816 PM HAIL NORWOOD/YOUNG AMERICA 44.78N 93.92W
07/11/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
0816 PM HAIL ZIMMERMAN 45.44N 93.59W
07/11/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
OCCURRED 2 MILES SOUTH OF COUNTY ROAD 4.
0819 PM TSTM WND GST 4 S BROOKLYN PARK 45.06N 93.36W
07/11/2008 M58.00 MPH HENNEPIN MN ASOS
58 MPH WIND GUST RECORDED AT CRYSTAL AIRPORT.
0827 PM TSTM WND DMG 1 N HILLTOP 45.07N 93.25W
07/11/2008 ANOKA MN AMATEUR RADIO
7 INCH DIAMETER TREES DOWN AT HWY 65 AND I694.
&&
AJZLocal storm report, Jul 11, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL ZIMMERMAN 45.44N 93.59W
07/11/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 11, 8:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG DALBO 45.69N 93.44W
07/11/2008 ISANTI MN TRAINED SPOTTER
EIGHT TO 10 INCH DIAMETER TREES DOWN.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:17 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 58 min |
| Jul 11, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 57 min |
| Jul 11, 9:11 PM CDT | Tornado Warning | MPX | Barron, Polk | 49 min |
| Jul 11, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Pepin, Pierce, Polk, Saint Croix | 61 min |
| Jul 11, 7:10 PM CDT | Tornado Warning | MPX | McLeod, Meeker | 39 min |
| Jul 11, 7:16 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Wright | 44 min |
| Jul 11, 7:24 PM CDT | Tornado Warning | MPX | Wright | 36 min |
| Jul 11, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 47 min |
| Jul 11, 7:37 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 53 min |
| Jul 11, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec | 47 min |
| Jul 11, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 17 min |
| Jul 11, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Hennepin, Ramsey, Washington | 64 min |
| Jul 11, 8:03 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 27 min |
| Jul 11, 8:10 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Sibley | 35 min |
| Jul 11, 8:19 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 56 min |
| Jul 11, 8:26 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 19 min |
| Jul 11, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 45 min |
| Jul 11, 8:36 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 54 min |
| Jul 11, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 61 min |
| Jul 11, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 47 min |
| Jul 11, 10:18 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 19 min |
| Jul 12, 3:45 AM CDT | Wind Advisory | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more | 15 hr |
Nearby
Tornado Warnings in Minnesota, 2008Tornado Warnings in Wisconsin, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.